| Catalog Number |
XR30V |
| Medical Device Problem Codes |
Failure to Fire (2610); Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
03/01/2025
Type of Reportable Event
Death
Additional Manufacturer Narrative
(b)(4).Date sent: 4/24/2025.D4 batch#: unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide the account/facility name was there any other issue noted with the staple line other than bleeding/oozing (malformed staples, staple line missing staples, etc.)? how was the bleeding controlled? how much blood was lost (ml)? did the patient require a transfusion? could you please clarify if there were any patient consequences? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a liver transplant the right hepatic vein was stapled using the tx linear stapler.Once the vein was cut after staling a massive bleeding was encountered resulting in major hemorrhage.The operating consultant is questioning if the stapler fired as there was no evidence of a staple line on the patient vessel or in the explanted liver when inspected.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/30/2025.Corrected data: b2, h1.Additional information received: health impact: death during liver transplant the right hepatic vein was stapled using the tx linear stapler.Once the vein was cut after stapling a massive bleeding was encountered resulting in major hemorrhage.The operating consultant is questioning if the stapler fired as there was no evidence of a staple line on the patient vessel or in the explanted liver when inspected.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what were the indications for surgery? did the patient receive any preoperative chemotherapy or radiation? were there any issues experienced with the device in the initial surgical procedure? were there any issues with device use/firing? were there any issues noted with staple formation? if so, please describe the shape and location.What was the total estimated blood loss (ml)? was a transfusion required? how was the bleeding addressed? what was the pre and postoperative anti-coagulant and pain management protocol? what is the date of death? would the surgeon like to meet with ethicon to discuss the event? what was the proximal width of the right hepatic vein? did the surgeon inspect the staple line by releasing the device prior to dividing the vessel? did the surgeon place a vascular clamp on the vessel prior to dividing? did the surgeon ensure proximal and distal control of the vessel prior to placing the stapler? what is the surgeons experience with the device? was it confirmed that the surgeon independently closed the closure trigger and fired the firing trigger separately?.
Additional Manufacturer Narrative
(b)(4).Date sent: 5/12/2025.Corrected data: b1, b2, h1.Upon review it was identified that this is a duplicate report.All reported information for this event was reported under 3005075853-2025-02969.Moving forward all additional information will be filed under 3005075853-2025-0263.